Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 237, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 18, 2013, 10:06 PM CDT for 4 counties in North Dakota. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2013, 10:06 PM CDT (03:06 UTC)
- Expired
- Sep 18, 2013, 11:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burke County, ND, Mountrail County, ND, Renville County, ND, Ward County, ND
The radar
The Minot AFB radar (KMBX), 107 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 10:12 PM CDT | TSTM WND GST 60 | Bowbells, ND | PEA-SIZED HAIL. |
| Sep 18, 10:55 PM CDT | TSTM WND GST 60 | Nw Tolley, ND | SEVERAL REPORTS OF HIGH WINDS AND PEA SIZE HAIL FROM MOHALL TO TOLLEY BETWEEN 1030 AND 11 PM CDT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
113
WUUS53 KBIS 190306
SVRBIS
NDC013-061-075-101-190400-
/O.NEW.KBIS.SV.W.0237.130919T0306Z-130919T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1006 PM CDT WED SEP 18 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
EASTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA
NORTH CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 1100 PM CDT
* AT 1004 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTHGATE TO 8 MILES NORTHEAST OF LOSTWOOD....AND
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NIOBE...KENMARE...COULEE...NORMA...DONNYBROOK...TOLLEY AND GREENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4900 10239 4901 10176 4900 10174 4900 10168
4842 10173 4841 10256 4900 10244 4901 10240
TIME...MOT...LOC 0307Z 266DEG 20KT 4899 10221 4856 10228
HAIL...1.00IN
WIND...60MPH
$$
AYD3 follow-up statements
786
WWUS53 KBIS 190312
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1012 PM CDT WED SEP 18 2013
NDC013-061-075-101-190400-
/O.CON.KBIS.SV.W.0237.000000T0000Z-130919T0400Z/
BURKE ND-MOUNTRAIL ND-RENVILLE ND-WARD ND-
1012 PM CDT WED SEP 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WARD...WESTERN RENVILLE...NORTH CENTRAL MOUNTRAIL AND EASTERN BURKE
COUNTIES UNTIL 1100 PM CDT...
AT 1008 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTHGATE TO 8 MILES NORTHEAST OF LOSTWOOD...MOVING
EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KENMARE...NORMA...COULEE...DONNYBROOK AND TOLLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4841 10252 4900 10237 4901 10176 4900 10174
4900 10168 4842 10173
TIME...MOT...LOC 0312Z 267DEG 20KT 4895 10215 4852 10224
HAIL...1.75IN
WIND...60MPH
$$
AYD933
WWUS53 KBIS 190322
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1022 PM CDT WED SEP 18 2013
NDC013-061-075-101-190400-
/O.CON.KBIS.SV.W.0237.000000T0000Z-130919T0400Z/
BURKE ND-MOUNTRAIL ND-RENVILLE ND-WARD ND-
1022 PM CDT WED SEP 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WARD...WESTERN RENVILLE...NORTH CENTRAL MOUNTRAIL AND EASTERN BURKE
COUNTIES UNTIL 1100 PM CDT...
AT 1020 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF NORTHGATE TO 6 MILES WEST OF
COULEE...MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 1012 PM CDT...WIND GUSTS TO 60 MPH WERE
REPORTED IN BOWBELLS WITH THIS LINE OF STORMS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORMA...COULEE...DONNYBROOK AND TOLLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4841 10242 4900 10232 4901 10176 4900 10174
4900 10168 4842 10173
TIME...MOT...LOC 0322Z 266DEG 21KT 4896 10202 4852 10212
HAIL...1.50IN
WIND...60MPH
$$
AYD772
WWUS53 KBIS 190339
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1039 PM CDT WED SEP 18 2013
NDC013-061-190348-
/O.CAN.KBIS.SV.W.0237.000000T0000Z-130919T0400Z/
BURKE ND-MOUNTRAIL ND-
1039 PM CDT WED SEP 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MOUNTRAIL AND
EASTERN BURKE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4900 10174 4900 10168 4850 10173 4854 10198
4855 10198 4855 10207 4901 10201 4901 10176
TIME...MOT...LOC 0338Z 267DEG 23KT 4898 10181 4857 10195
$$
NDC075-101-190400-
/O.CON.KBIS.SV.W.0237.000000T0000Z-130919T0400Z/
RENVILLE ND-WARD ND-
1039 PM CDT WED SEP 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WARD AND WESTERN RENVILLE COUNTIES UNTIL 1100 PM CDT...
AT 1036 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF SHERWOOD TO COULEE...MOVING EAST AT 25
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 1012 PM CDT...A WEATHER SPOTTER AT
BOWBELLS RECEIVED WIND GUSTS TO 60 MPH.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TOLLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4900 10174 4900 10168 4850 10173 4854 10198
4855 10198 4855 10207 4901 10201 4901 10176
TIME...MOT...LOC 0338Z 267DEG 23KT 4898 10181 4857 10195
HAIL...1.50IN
WIND...60MPH
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 10:05 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 18, 10:05 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1005 PM CDT WED SEP 18 2013 .UPDATE... ISSUED AT 1005 PM CDT WED SEP 18 2013 CANCELLED SEVERE THUNDERSTORM WATCH #527 FOR SIOUX AND EMMONS COUNTIES IN SOUTH CENTRAL NORTH DAKOTA. BOWING LINE SEGMENT CONTINUES OVER MCINTOSH AND DICKEY COUNTIES AND WILL KEEP THE WATCH IN EFFECT FOR THE FAR SOUTHEAST CWA. THUNDERSTORMS ALSO CONTINUE OVER THE NORTHWEST...BUT THESE HAVE DECREASED IN INTENSITY OVER THE PAST HOUR. UPDATE CLEARED WATCH AND UPPED POPS IN THE SOUTHEAST CWA WHERE CONVECTION IS ONGOING. UPDATE ISSUED AT 822 PM CDT WED SEP 18 2013 SEVERE THUNDERSTORM WATCH CONTINUES FOR THE SOUTHEAST PART OF THE FORECAST AREA...SIOUX...EMMONS...LOGAN...MCINTOSH...LAMOURE...AND DICKEY COUNTIES UNTIL MIDNIGHT CDT. CONVECTION JUST SOUTH OF THE NORTH AND SOUTH DAKOTA STATE LINE WAS MOVING EAST-NORTHEAST... TOWARD THE WATCH BOX AREA. OTHER CONVECTION WAS OVER THE NORTHWEST...NORTH OF WILLISTON...AND MOVING NORTHEAST...WHILE A THIRD AREA OF CONVECTION WAS NORTH OF BEACH...ALSO MOVING NORTHEAST. HAVE MAINTAINED POPS AS PREVIOUS FORECAST REFLECTING THE HIGHEST CHANCES IN THE NORTHWEST AND THE SOUTHEAST PARTS OF THE FORECAST AREA. WE DID INCREASE WINDS LATER TONIGHT AND DURING THE DAY THURSDAY BASED ON LATEST GUIDANCE AND CURRENT CONDITIONS UPSTREAM...THAT WILL BE INTO NORTH DAKOTA THURSDAY. THE SPEEDS WILL BE BORDERLINE ADVISORY CRITERIA OVER SOUTHWEST NORTH DAKOTA AND THIS WILL BE REEVALUATED FOR A FUTURE FORECAST ISSUANCE. UPDATE ISSUED AT 605 PM CDT WED SEP 18 2013 UPDATE EARLY THIS EVENING FOR THUNDERSTORMS OVER NORTHWEST AND SOUTHEAST PORTIONS OF THE CWA. SPC HAS EXTENDED THE CURRENT SEVERE THUNDERSTORM WATCH EAST TO INCLUDE DICKEY AND LAMOURE COUNTIES. CONVECTION HAS DEVELOPED NEAR THE SURFACE LOW. VERY MOIST AND UNSTABLE AIRMASS REMAINS IN THIS AREA. ALTHOUGH WATCH IS A SEVERE THUNDERSTORMS...THINK THE TORNADO THREAT WOULD BE HIGHER NEAR THIS AREA. FARTHER WEST...CONVECTION MOVING THROUGH WESTERN SOUTH DAKOTA MAY CLIP THE SOUTH CENTRAL. WITH STRONG BULK SHEAR INCREASING HERE...THE THREAT OF STRONG WINDS AND LARGE HAIL APPEARS HIGHER HERE. CONVECTION IN THE NORTHWEST WILL NEED TO BE MONITORED WITH UPPER LEVEL SYSTEM APPROACHING...BUT IT APPEARS TO BE DIMINISHING AS IT LIFTS FARTHER NORTH. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 255 PM CDT WED SEP 18 2013 THE MAIN FORECAST CONCERN DURING THE SHORT TERM PERIOD IS CONVECTIVE TRENDS AND SEVERE WEATHER POTENTIAL THROUGH TONIGHT. LATEST THINKING IS CLEARING ACROSS THE FAR SOUTHEAST WILL PROVIDE AT LEAST A BRIEF WINDOW THIS EVENING FOR SEVERE WEATHER NEAR THE WARM FRONT/SURFACE LOW...WITH ENHANCED LOW LEVEL SHEAR PROVIDING THE CHANCE OF AN ISOLATED TORNADO. TO THE WEST...THERE IS STILL CONSIDERABLE UNCERTAINTY. WHILE DEEP LAYER SHEAR IS FAVORABLE...MOISTURE/INSTABILITY ARE NOT AS IMPRESSIVE. HIGH RESOLUTION SHORT TERM MODELS SUGGEST POTENTIAL FOR STORMS TO MOVE INTO FAR SOUTHWEST NORTH DAKOTA...THEN PUSH EAST ALONG THE BORDER. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED OVER CENTRAL AND WESTERN COUNTIES...BUT WE WILL LIKELY HAVE A FEW STRONG TO NEAR SEVERE STORMS TO MONITOR TONIGHT. TOWARD DAYBREAK THURSDAY...THE TRAILING COLD FRONT AND MAIN UPPER TROUGH WILL PUSH INTO THE STATE. EXPECT LOW CLOUDS...SCATTERED SHOWERS AND A GUSTY WEST WIND. THE STRONGEST GRADIENT WILL LIKELY BE ACROSS THE SOUTHWEST...BUT NOT ANTICIPATING ADVISORY LEVEL WINDS AT THIS TIME. AFTERNOON TEMPERATURES WILL BE MUCH COOLER THURSDAY...WITH HIGHS FROM THE UPPER 50S TO UPPER 60S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 255 PM CDT WED SEP 18 2013 MODELS ARE IN GOOD AGREEMENT EARLY IN THE PERIOD BUT BEGIN TO DIVERGE SLIGHTLY EARLY NEXT WEEK. EXTENDED PERIOD BEGINS WITH PROGRESSIVE TROUGH OVERHEAD PUSHING EASTWARD. RIDGE BUILDS IN THROUGH THE WEEKEND BRINGING CONTINUED DRY AND MILD TEMPERATURES ACROSS THE STATE. TEMPERATURES INITIALLY IN THE 60S ON FRIDAY WILL WARM TO THE 70S OVER THE WEEKEND AND INTO EARLY NEXT WEEK. GFS/ECMWF DIFFERENCES BEGIN TO INCREASE BY MONDAY AS THE RIDGE SHIFTS TO THE GREAT LAKES REGION WITH A TROUGH APPROACHING THE NORTHERN PLAINS AND BRINGING THE NEXT CHANCE OF PRECIPITATION BEGINNING SUNDAY NIGHT. BY TUESDAY THE GFS DEVELOPS A BROAD CYCLONIC FLOW ACROSS MUCH OF WESTERN NORTH AMERICA WHILE THE ECMWF HOLDS A SHARPER LONGWAVE TROUGH ALONG THE WESTERN NORTH AMERICAN COAST. HOWEVER...BOTH MODELS DO BRING CLOSED UPPER LOW TO GREAT BASIN BY WEDNESDAY PLACING OUR REGION IN SOUTHWEST FLOW ALOFT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1005 PM CDT WED SEP 18 2013 VFR CONDITIONS TO START THE TAFS OFF. BUT MVFR CEILINGS REMAIN A POSSIBILITY ACROSS THE NORTH THIS EVENING. CONVECTION IS POSSIBLE OVER THE SOUTHERN TAF SITES THIS EVENING. LATE TONIGHT AS LOW PRESSURE MOVES EAST...WRAP AROUND MOISTURE WILL DROP SOUTH ACROSS THE AREA BRINGING MVFR TO IFR CEILING NORTH TO SOUTH ACROSS THE AREA THROUGH MID MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TWH LONG TERM...JNS AVIATION...TWH
Hazardous weather outlook, Sep 18, 6:24 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 624 PM CDT WED SEP 18 2013 NDZ045>048-050-051-192330- SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 624 PM CDT WED SEP 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA THROUGH MIDNIGHT CDT. GO TO WWW.WEATHER.GOV/BIS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NDZ001>005-009>013-017>023-025-031>037-040>044-192330- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- 624 PM CDT WED SEP 18 2013 /524 PM MDT WED SEP 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. AN ISOLATED SEVERE STORMS IS POSSIBLE...WITH THE MAIN THREATS OF QUARTER SIZE HAIL AND ISOLATED WIND GUSTS AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY...BUT WILL NOT BE SEVERE. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH THE EVENING...BUT NOT LIKELY. TWH
In the hours before
Special weather statement, Sep 18, 7:38 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
738 PM CDT WED SEP 18 2013
NDZ002-190145-
BURKE-
738 PM CDT WED SEP 18 2013
...SPECIAL WEATHER STATEMENT...
AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIGNITE...OR 32 MILES EAST OF CROSBY...
MOVING NORTHEAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 30 MPH...WILL ACCOMPANY
THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FLAXTON...
BOWBELLS...
NORTHGATE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4900 10201 4881 10203 4881 10208 4881 10215
4879 10216 4873 10261 4899 10279 4901 10202
TIME...MOT...LOC 0039Z 243DEG 23KT 4885 10255
ABELINGSpecial weather statement, Sep 18, 8:17 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 817 PM CDT WED SEP 18 2013 NDZ017-031-032-190200- BILLINGS-GOLDEN VALLEY-MCKENZIE- 717 PM MDT WED SEP 18 2013 ...STRONG THUNDERSTORM NORTH OF BEACH... AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTH OF SENTINEL BUTTE...OR 51 MILES WEST OF DICKINSON...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHERN MCKENZIE...NORTHEASTERN GOLDEN VALLEY AND NORTHWESTERN BILLINGS COUNTIES. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4740 10351 4716 10321 4702 10386 4715 10397 TIME...MOT...LOC 0117Z 236DEG 24KT 4714 10375 ABELING
Special weather statement, Sep 18, 8:32 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT WED SEP 18 2013
NDZ045-046-050-190230-
EMMONS-MCINTOSH-SIOUX-
832 PM CDT WED SEP 18 2013
...LINE OF STRONG THUNDERSTORMS MOVING INTO SIOUX AND EMMONS
COUNTIES...
AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SELFRIDGE TO 30
MILES SOUTH OF POLLOCK...AND MOVING NORTHEAST AT 45 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...WILL
ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
FORT YATES...
PRAIRIE KNIGHTS RESORT...
WESTFIELD...
HULL...
STRASBURG...
HAGUE...
ZEELAND...
LINTON...
TEMVIK...
HAZELTON...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4598 10089 4658 10042 4634 9994 4593 9973
4593 10083
TIME...MOT...LOC 0132Z 214DEG 38KT 4604 10083 4554 10004
ABELINGSpecial weather statement, Sep 18, 9:30 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
930 PM CDT WED SEP 18 2013
NDZ001-002-010-011-190330-
BURKE-DIVIDE-MOUNTRAIL-WARD-
930 PM CDT WED SEP 18 2013
...SPECIAL WEATHER STATEMENT...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
NOONAN TO 11 MILES SOUTHWEST OF LIGNITE TO VAN HOOK PARK...AND MOVING
NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
VAN HOOK PARK...
COLUMBUS...
STANLEY...
LOSTWOOD...
LIGNITE...
PALERMO...
PORTAL...
COTEAU...
FLAXTON...
NIOBE...
BLAISDELL...
BOWBELLS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4901 10240 4900 10239 4901 10230 4889 10216
4806 10189 4789 10247 4858 10289 4863 10288
4864 10293 4901 10316 4901 10299 4900 10293
4901 10289
TIME...MOT...LOC 0230Z 247DEG 23KT 4903 10302 4875 10270
4796 10239
ABELINGLocal storm report, Sep 18, 9:39 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
939 PM CDT WED SEP 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 5 N HAMLET 48.70N 103.05W
09/18/2013 M2.00 INCH DIVIDE ND PUBLIC
RAINFALL WAS 0.85 INCHES... WIND ONLY 5 TO 10 MPH
DURING THE STORM.
&&
KSIMOSKOSpecial weather statement, Sep 18, 9:45 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CDT WED SEP 18 2013
NDZ037-046>048-050-051-190345-
DICKEY-EMMONS-LA MOURE-LOGAN-MCINTOSH-STUTSMAN-
945 PM CDT WED SEP 18 2013
...THUNDERSTORMS WITH GUSTY WINDS WERE MOVING ALONG THE NORTH AND
SOUTH DAKOTA BORDER SOUTHWEST OF JAMESTOWN...
AT 940 PM CDT...STRONG THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH
ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF BURNSTAD TO 17
MILES SOUTHWEST OF FREDERICK.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL...ALONG WITH FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WISHEK...
LEHR...
FORBES...
FREDONIA...
ELLENDALE...
KULM...
GUELPH...
FULLERTON...
EDGELEY...
LUDDEN...
BERLIN...
OAKES...
NORTONVILLE...
A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL MIDNIGHT CDT. STORMS
COULD INTENSIFY SO STAY ALERT.
LAT...LON 4595 9988 4629 9992 4664 9904 4663 9803
4595 9800 4592 9805 4593 9983
TIME...MOT...LOC 0241Z 230DEG 29KT 4629 9974 4567 9871
JONES/MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:04 PM CDT | Special Weather Statement | BIS | Divide, Williams | 56 min |
| Sep 18, 7:22 PM CDT | Special Weather Statement | BIS | Divide | 38 min |
| Sep 18, 7:38 PM CDT | Special Weather Statement | BIS | Burke | 67 min |
| Sep 18, 7:41 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 49 min |
| Sep 18, 8:17 PM CDT | Special Weather Statement | BIS | Billings | 43 min |
| Sep 18, 8:28 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 62 min |
| Sep 18, 8:32 PM CDT | Special Weather Statement | BIS | Emmons | 58 min |
| Sep 18, 8:45 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 60 min |
| Sep 18, 9:11 PM CDT | Areal Flood Advisory | BIS | Burke, Divide | 6 hr |
| Sep 18, 9:30 PM CDT | Special Weather Statement | BIS | Burke, Mountrail | 60 min |
| Sep 18, 9:45 PM CDT | Special Weather Statement | BIS | Dickey, LaMoure, McIntosh | 60 min |
| Sep 18, 10:25 PM CDT | Special Weather Statement | BIS | Dickey, LaMoure | 35 min |
| Sep 18, 10:49 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 56 min |
| Sep 18, 11:36 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 54 min |
| Sep 19, 12:11 AM CDT | Special Weather Statement | BIS | Bottineau | 34 min |
| Sep 19, 12:39 AM CDT | Special Weather Statement | BIS | Rolette | 36 min |
| Sep 19, 3:24 PM CDT | Frost Advisory | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 7 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.